Weaning off LExapro-Day 26...UGH!

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

P-Fit
Regular Member


Date Joined Jun 2008
Total Posts : 419
   Posted 1/23/2009 8:12 AM (GMT -7)   
I'm slowing weaning off Lexapro (down to 5mg from 7.5mg) and the last 3 days have been kinda rough. I felt great for the first 24 days. I had a big panic attack on Wednesday, stomach and Fibro trigger point pain issues on Thursday and this morning I woke up twice overnight (restless sleep). Then around 5:30am I woke up with nausea and tingling in my left side...had to talk myself down from the heart attack fears. I'm wondering how long this will last. I really want to get off of this drug due to the 15lb weight gain. This weight gain has caused more GERD issues for me too.
 
I keep hearing that its impossible to lose weight while on Lexapro and with my Fibro I cant exercise at the intensity I used to so the weight can come off. I'm not happy with my body and its causing moe emotional issues for me. I feel like I have to choose between my physical and mental health. cry
Dee-38yrs old 
Diagnosed with UC in 2004-PTSD/Panic Disorder/Depression in 2007 & Fibromyalgia 2008
750mg colozal 3 pills 3x a day, .625-0750mg clonazepam, 6mg Lexapro
1,000mg canasa suppositories (PM),
 Fioricet-Migraines, Nexium 40mg(Heartburn/GERD), Triple Strength Fish Oils
Colonoscopies-4
Upper GI and Bowel Series 11/08


stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 1/23/2009 9:01 AM (GMT -7)   

Hi P-Fit

I am sorry your hitting a bump in the road. As far as how long............I wish I knew. I am fearful of going to fast off the Cymbalta as I have much on my agenda and cannot function if I am in high anxiety mode or feely ill.  It is hard to concentrate when your head and body hurt.

May I suggest you check in with your physician.

I feel for you as I know what your going through.

Hugs

Kitt


 

Kitt, Co-Moderator: Anxiety/Panic & Depression
&  Moderator GERD  Forums

*~*
http://www.healingwell.com/donate *~*
Not a mental health professional of any kind
Peace does not dwell in outward things, but within the soul
Clickable Link: Anxiety-Panic Resources


P-Fit
Regular Member


Date Joined Jun 2008
Total Posts : 419
   Posted 1/23/2009 9:16 AM (GMT -7)   
I have an appointment scheduled for Feb 16th. I just don't want to hear that I have to go back to my normal dose. I'll put up with this crap as long as I know it will go away eventually. I'm just trying to wsit here at my desk and be quiet. I've been a bit snappy and irratible over the last few days.

Dee-38yrs old 
Diagnosed with UC in 2004-PTSD/Panic Disorder/Depression in 2007 & Fibromyalgia 2008
750mg colozal 3 pills 3x a day, .625-0750mg clonazepam, 6mg Lexapro
1,000mg canasa suppositories (PM),
 Fioricet-Migraines, Nexium 40mg(Heartburn/GERD), Triple Strength Fish Oils
Colonoscopies-4
Upper GI and Bowel Series 11/08


stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 1/23/2009 9:28 AM (GMT -7)   

The snappy and irritable comes with the weaning of your med........it really does seem unfair I know.................You just want to be at peace and be happy.

I am with you.

Kitt


Aries8
Veteran Member


Date Joined Dec 2008
Total Posts : 1015
   Posted 1/23/2009 10:56 AM (GMT -7)   
You may be experiencing anxiety from thinking about the weaning off the med. Confused? Are you thinking, "what am i going to feel like after the med is out of my system"? Or, "are these feelings going to get worse"? These kinds of questions will cause anxiety. Stay in the moment.

Also, please don't worry about your body. The important thing is being healthy. I was always a size 6. Now I'm a size 8. I've gotten older, things have filled out. I'm almost 5' 7". I am perfectly happy with my body even though I don't look like a model. Remember that you're healthy and that's all that matters!
Anxiety Disorder/Mitral Valve Prolapse
 
Prozac and Carvedilol


P-Fit
Regular Member


Date Joined Jun 2008
Total Posts : 419
   Posted 1/23/2009 11:41 AM (GMT -7)   
Aries8 said...
You may be experiencing anxiety from thinking about the weaning off the med. Confused? Are you thinking, "what am i going to feel like after the med is out of my system"? Or, "are these feelings going to get worse"? These kinds of questions will cause anxiety. Stay in the moment.

Also, please don't worry about your body. The important thing is being healthy. I was always a size 6. Now I'm a size 8. I've gotten older, things have filled out. I'm almost 5' 7". I am perfectly happy with my body even though I don't look like a model. Remember that you're healthy and that's all that matters!

You bring up some good points. I need to stay in the moment. The weight thing is hard for me. Before I got UC in 2004 and then the PTSD/Anxiety I was working in a gym, going to school for physical therapy and working towards starting my own fitness business/seminars/speaking engagements. All of this has been put on hold. I can't very well be an overweight trainer. I've gone from 135 to 152 since being on Lexapro and I'm 5'4 with a muscular build so it is REALLY noticable on me. I posted in the UC fourm that someone asked me if I was pregnant last week mad Most of my fat is in the belly and butt...Gaining a ton of weight with my 3 kids left some saggy skin around my belly that pouches out when I gain). But you are correct about being healthy. I have to work through these body image issues so I dont beat myself up so much over this.
 
Dee-38yrs old 
Diagnosed with UC in 2004-PTSD/Panic Disorder/Depression in 2007 & Fibromyalgia 2008
750mg colozal 3 pills 3x a day, .625-0750mg clonazepam, 6mg Lexapro
1,000mg canasa suppositories (PM),
 Fioricet-Migraines, Nexium 40mg(Heartburn/GERD), Triple Strength Fish Oils
Colonoscopies-4
Upper GI and Bowel Series 11/08


Green Grove
Veteran Member


Date Joined Oct 2008
Total Posts : 2424
   Posted 1/23/2009 1:32 PM (GMT -7)   
Hey Dee,

I'm sorry to hear about the bumps you are experiencing with going off of your meds. I know how it feels and I had a panic attack too from stressing myself out last year about weaning off of my Clonzepam. My new doc thought it would be okay to wean me off of them .5 mg a month after taking benzo's for half my life. Not good, but I learned some things about myself, going through therapy and came here to HW and have made some many great friends which have become a new family for me :)

Don't worry too much about your weight. It took me a long time to exchange my ideas of how I should look to I don't care as long as I'm healthy. I know this is harder for women more than men, but us guys don't have our little mid life problems over nothing, lol :)

Anyway, you have my best wishes that all goes as planned:)
Much Love, Hugs, Peace & Comfort . . . Your Bro . . . Sam :)
 ~Co-Moderator Anxiety & Panic Forum~
"It is not the mountain we conquer. . .  But ourselves."
~Edmund Hillary~
Not a professional.  Seek your physician's advice before making changes to your meds or lifestyle.
 

New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, December 05, 2016 1:40 AM (GMT -7)
There are a total of 2,732,866 posts in 301,064 threads.
View Active Threads


Who's Online
This forum has 151217 registered members. Please welcome our newest member, antknight.
200 Guest(s), 3 Registered Member(s) are currently online.  Details
holo100, getting by, MarcCrisp


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer